Alert archive / South Carolina / Tornado Warnings in 2019
Tornado Warning 10, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at May 4, 2019, 4:51 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Georgia. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2019, 4:51 PM EDT (20:51 UTC)
- Expired
- May 4, 2019, 5:20 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 4:53 PM EDT | TORNADO | 2 Ese Thunderbolt, GA | *** 1 INJ *** CHATHAM COUNTY EMERGENCY MANAGEMENT REPORTED A ROOF COLLAPSE WITH ONE MINOR INJURY AT THE SAVANNAH YACHT CLUB ON WHITEMARSH ISLAND. |
| May 4, 4:53 PM EDT | TORNADO | 2 Ese Thunderbolt, GA | POSSIBLE TORNADO PRODUCED DAMAGE AT THE SAVANNAH YACHT CLUB ON WHITEMARSH ISLAND. |
| May 4, 4:56 PM EDT | TORNADO | Wilmington Island, GA | CHATHAM COUNTY EMERGENCY MANAGEMENT REPORTED MULTIPLE BUSINESSES DAMAGED ALONG JOHNNY MERCER BLVD ON WILMINGTON ISLAND. BROADCAST MEDIA ALSO RELAYED VIA SOCIAL MEDIA A PICTURE OF A TORNADO APPROACHING HOGANS MARINA ON WILMINGTON ISLAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WFUS52 KCHS 042051
TORCHS
GAC051-SCC013-053-042130-
/O.NEW.KCHS.TO.W.0010.190504T2051Z-190504T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
451 PM EDT Sat May 4 2019
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Chatham County in southeastern Georgia...
Beaufort County in southeastern South Carolina...
Jasper County in southeastern South Carolina...
* Until 530 PM EDT.
* At 451 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Wilmington Island, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Savannah, Bluffton, Wilmington Island, Fort Pulaski National
Monument, Tybee Island, Thunderbolt, Sandfly and Isle Of Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3206 8111 3212 8099 3212 8096 3215 8093
3216 8089 3215 8089 3199 8082 3196 8107
TIME...MOT...LOC 2051Z 249DEG 17KT 3202 8102
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$3 follow-up statements
434
WWUS52 KCHS 042103
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
503 PM EDT Sat May 4 2019
GAC051-SCC013-053-042130-
/O.CON.KCHS.TO.W.0010.000000T0000Z-190504T2130Z/
Chatham GA-Beaufort SC-Jasper SC-
503 PM EDT Sat May 4 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
CHATHAM...BEAUFORT AND JASPER COUNTIES...
At 502 PM EDT, a confirmed tornado was located over Wilmington
Island, moving east at 20 mph.
HAZARD...Damaging tornado.
SOURCE...Public confirmed tornado. Damage was recently reported at
the Savannah Yacht Club.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Wilmington Island, Fort Pulaski National Monument, Tybee Island and
Whitemarsh Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3199 8099 3206 8100 3209 8093 3209 8092
3210 8090 3213 8088 3199 8082
TIME...MOT...LOC 2102Z 249DEG 17KT 3204 8096
TORNADO...OBSERVED
HAIL...<.75IN
$$685
WWUS52 KCHS 042113
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
513 PM EDT Sat May 4 2019
GAC051-042122-
/O.CAN.KCHS.TO.W.0010.000000T0000Z-190504T2130Z/
Chatham GA-
513 PM EDT Sat May 4 2019
...THE TORNADO WARNING FOR CHATHAM COUNTY IS CANCELLED...
The immediate risk for tornadoes has ended.
LAT...LON 3204 8092 3208 8094 3210 8090 3208 8091
3209 8089 3208 8089 3208 8087 3209 8087
3209 8086 3205 8085 3203 8086
TIME...MOT...LOC 2112Z 248DEG 17KT 3206 8090
$$
SCC013-053-042130-
/O.CON.KCHS.TO.W.0010.000000T0000Z-190504T2130Z/
Beaufort SC-Jasper SC-
513 PM EDT Sat May 4 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR BEAUFORT
AND JASPER COUNTIES...
At 512 PM EDT, a confirmed tornado was located over Fort Pulaski
National Monument, moving east at 20 mph.
HAZARD...Damaging tornado.
SOURCE...Public confirmed tornado. Damage at the Savannah Yacht Club
was reported at 453 PM EDT.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
Beaufort and Jasper Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3204 8092 3208 8094 3210 8090 3208 8091
3209 8089 3208 8089 3208 8087 3209 8087
3209 8086 3205 8085 3203 8086
TIME...MOT...LOC 2112Z 248DEG 17KT 3206 8090
TORNADO...OBSERVED
HAIL...<.75IN
$$146
WWUS52 KCHS 042120
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
520 PM EDT Sat May 4 2019
SCC013-053-042130-
/O.CAN.KCHS.TO.W.0010.000000T0000Z-190504T2130Z/
Beaufort SC-Jasper SC-
520 PM EDT Sat May 4 2019
...THE TORNADO WARNING FOR BEAUFORT AND JASPER COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and have exited the warned area. Therefore the warning has
been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.
LAT...LON 3204 8092 3208 8094 3210 8090 3208 8091
3209 8089 3208 8089 3208 8087 3209 8087
3209 8086 3205 8085 3203 8086
TIME...MOT...LOC 2118Z 249DEG 17KT 3207 8086
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 4, 4:17 PM EDT, 34 minutes earlier.
Area forecast discussion, May 4, 4:17 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Charleston SC 417 PM EDT Sat May 4 2019 .SYNOPSIS... Low pressure will advance toward the Southeast tonight into Sunday, before a cold front pushes through the area Sunday night. Drier high pressure with then prevail into the middle of next week. Unsettled weather could then return by the end of the week as another storm system approaches. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... This Evening: A broad mid/upper lvl trough of low pressure will advance over the East Conus with a south extending cold front shifting across the Deep South. South/southwest winds well ahead of this system will help continue to draw moisture from the Gulf of Mexico into the area, setting up at least chances of showers/thunderstorms over much of the area this evening and numerous ongoing showers and thunderstorms over inland areas of Southeast South Carolina. Although wind fields are not particularly impressive, a few strong and/or severe thunderstorms are possible into early evening hours with the primary threats being damaging winds, small to moderate size hail and frequent lightning. Brief moderate/heavy rainfall is also possible given PWATs around 1.70. Tonight: There is some uncertainty in regards to how long showers/thunderstorms will linger into early tonight, but the latest trend suggests most activity will wane within an hour or two after sunset with a fairly large break in overall convection early tonight through at least midnight. Some guidance hints at scattered showers and thunderstorms shifting into the region from the west late tonight into daybreak, mostly likely associated with ongoing thunderstorms currently over Alabama. Much of this activity could drift just south of the area through daybreak. However, scattered showers and thunderstorms remain in the forecast late, with most coverage anticipated west of I-95. Lows will be mild, only reaching the upper 60s inland to lower 70s along the coast. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Sunday: A weakening upper level disturbance will move through the area Sunday. This combined with ample moisture, daytime heating, the sea breeze, and any leftover boundaries from convection this afternoon and tonight will likely to result in the redevelopment of showers and thunderstorms, especially during the afternoon hours. Modest afternoon instability is expected to develop with surface based CAPE values up to 1000 to perhaps 1500 J/KG, especially closer to the coast. This combined 0-6KM Bulk Shear of 20 to 30 knots will likely result in pulse type thunderstorms with a low threat for strong to marginally severe thunderstorms. Showers and thunderstorms should diminish during the evening hours with the loss of heating and the stabilizing impacts of the earlier precipitation. Highs should be in the lower to mid 80s away from the coast with lows mainly in the mid to upper 60s. Monday and Tuesday: More settled weather is expected as zonal west to northwest upper level flow prevails as high pressure builds in. Cannot rule out a shower or thundershower especially during the afternoon hours, but the coverage is expected to be much less than that of Sunday. Above normal temperatures are expected. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Moderate confidence this period. Mainly dry high pressure should prevail through Tuesday night with greater forecast uncertainty thereafter as models differ with respect to the timing of another approaching cold front and upper shortwave energy. For now we kept rain chances minimal but will likely need to be raised at some point once confidence increases. Temperatures will stay above normal through the period. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... Scattered to potentially numerous showers and thunderstorms are into early evening, some of which will likely impact the CHS and SAV terminals starting between until 22-23z. MVFR cigs/vsbys are possible during showers or thunderstorms with potentially IFR vsbys during heavy bouts of rain. Wind gusts around 20-30 kt are also possible with thunderstorms. VCSH could linger around the terminals into early tonight and latest guidance indicates another round of showers/thunderstorms potentially passing through the area late tonight. However, confidence remains too low to include late showers/thunderstorms in the 18Z TAF issuance. Gusty southwest winds are expected to develop at both terminals late morning Sunday, with gusts up to around 20 kt by 18Z Sunday. Showers and thunderstorms will also be possible by early Sunday afternoon, which could need to be included in future TAF issuances. Extended Aviation Outlook: Flight restrictions likely at times Sunday afternoon and into Sunday evening due to showers/thunderstorms ahead of an approaching cold front. Mainly VFR thereafter until a better chance of showers/storms returns, possibly as early as Wednesday. && .MARINE... This Evening and Tonight: A broad area of low pressure will track from the southern Mississippi River Valley to the southern Appalachians early tonight. The low is anticipated to further organize and gradually deepen over Virgina late. The pattern will will support conditions that remain below Small Craft Advisory levels across coastal waters. In general, southwest winds will gust up to 15-20 kt tonight, highest across northern South Carolina waters. Seas will range between 2-4 ft, highest across northern South Carolina waters and offshore Georgia waters. Sunday through Thursday: Breezy southwest winds will prevail ahead of an approaching cold front which will push through Sunday night. Pushed seas up a bit to near 5 feet on this forecast for some waters near 20 nm offshore by later Sunday based on the latest model guidance. Still not expecting Small Craft Advisories conditions at this point. Onshore winds will prevail through mid week with wind/sea conditions likely staying below Advisory levels. Rip Currents: A Moderate Risk of Rip Currents continues through Sunday. && .CLIMATE... Record high min temps for May 4: KCHS: 70/1990 KCXM: 73/last set in 1990 KSAV: 70/last set in 1984 Record high min temps for May 5: KCHS: 70/last set in 1996 KCXM: 73/last set in 2012 KSAV: 70/last set in 2012 && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB/MTE SHORT TERM...MTE LONG TERM...RJB AVIATION...DPB MARINE...DPB/MTE CLIMATE...
Hazardous weather outlook, May 4, 3:19 PM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 319 PM EDT Sat May 4 2019 GAZ117-119-139-141-SCZ048>051-051930- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 319 PM EDT Sat May 4 2019 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Severe Thunderstorms: A weak cold front will approach the area from the west on Sunday and scattered to numerous thunderstorms are expected to move across southeast South Carolina and southeast Georgia. A few of these thunderstorms could become strong or marginally severe, and the primary threat will be damaging wind gusts. The main time period for severe thunderstorms will be the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ052-051930- Tidal Berkeley- 319 PM EDT Sat May 4 2019 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Severe Thunderstorms: A weak cold front will approach the area from the west on Sunday and scattered to numerous thunderstorms are expected to move across southeast South Carolina and southeast Georgia. A few of these thunderstorms could become strong or marginally severe, and the primary threat will be damaging wind gusts. The main time period for severe thunderstorms will be the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-051930- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 319 PM EDT Sat May 4 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Severe Thunderstorms: A weak cold front will approach the area from the west on Sunday and scattered to numerous thunderstorms are expected to move across southeast South Carolina and southeast Georgia. A few of these thunderstorms could become strong or marginally severe, and the primary threat will be damaging wind gusts. The main time period for severe thunderstorms will be the late afternoon through early evening hours. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-051930- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper- 319 PM EDT Sat May 4 2019 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Severe Thunderstorms: Scattered to numerous thunderstorms will progress northeast across the area late this afternoon into early evening. A few thunderstorms could be strong and/or severe with damaging wind gusts, hail and frequent lightning, especially across inland areas in Southeast South Carolina. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Severe Thunderstorms: A weak cold front will approach the area from the west on Sunday and scattered to numerous thunderstorms are expected to move across southeast South Carolina and southeast Georgia. A few of these thunderstorms could become strong or marginally severe, and the primary threat will be damaging wind gusts. The main time period for severe thunderstorms will be the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, May 4, 3:34 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Charleston SC
334 PM EDT Sat May 4 2019
GAZ088-SCZ040-042-042000-
Screven-Allendale-Hampton-
334 PM EDT Sat May 4 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON AND
ALLENDALE COUNTIES...
At 334 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Burtons Ferry Landing, or 12 miles southwest
of Allendale, moving northeast at 25 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...Allendale,
Fairfax, Brunson, Sycamore, Seigling, Barton, Appleton, Burtons
Ferry Landing, and the Cooterfest in Allendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3294 8113 3279 8150 3294 8161 3310 8138
3311 8137 3311 8127
TIME...MOT...LOC 1934Z 235DEG 21KT 3291 8149Local storm report, May 4, 3:39 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT SAT MAY 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 5 ESE ISLANDTON 32.89N 80.85W
05/04/2019 E1.00 INCH COLLETON SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER SIZED HAIL NEAR THE
INTERSECTION OF STATE ROUTE 21 AND SC HIGHWAY 63. TIME
WAS ESTIMATED FROM RADAR DATA.
&&
EVENT NUMBER CHS1900323
SPRLocal storm report, May 4, 3:40 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT SAT MAY 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND GST SAVANNAH AIRPORT 32.13N 81.20W
05/04/2019 M49 MPH CHATHAM GA ASOS
&&
EVENT NUMBER CHS1900324
SPRSpecial weather statement, May 4, 4:02 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Charleston SC
402 PM EDT Sat May 4 2019
SCZ040-042-043-042030-
Allendale-Hampton-Inland Colleton-
402 PM EDT Sat May 4 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON
AND ALLENDALE COUNTIES...
At 401 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Barton, or near Allendale, moving northeast
at 15 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...Allendale, the
Cooterfest in Allendale, Fairfax, Brunson, Sycamore, Ulmer,
Seigling, Millett and Martin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3311 8137 3312 8120 3305 8113 3305 8110
3303 8108 3306 8103 3301 8097 3287 8129
3312 8159 3316 8154
TIME...MOT...LOC 2001Z 222DEG 14KT 3296 8130Special weather statement, May 4, 4:39 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Charleston SC
439 PM EDT Sat May 4 2019
GAZ118-119-042115-
Coastal Chatham-Inland Chatham-
439 PM EDT Sat May 4 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY...
At 438 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over White Bluff, or near Savannah, moving
northeast at 15 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Savannah, Pooler, Wilmington Island, Fort Pulaski National Monument,
Montgomery, Garden City, Port Wentworth and Thunderbolt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3203 8128 3218 8112 3218 8111 3217 8112
3215 8111 3212 8112 3208 8104 3210 8100
3204 8092 3204 8089 3205 8091 3207 8088
3204 8085 3189 8114
TIME...MOT...LOC 2038Z 230DEG 15KT 3201 8115Local storm report, May 4, 4:51 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT SAT MAY 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND GST 2 NW WHITE BLUFF 32.01N 81.15W
05/04/2019 M43 MPH CHATHAM GA OTHER FEDERAL
A THUNDERSTORM PRODUCED A WIND GUST TO 43 MPH AT HUNTER
ARMY AIRFIELD.
&&
EVENT NUMBER CHS1900325
SPRThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 1:36 PM EDT | Special Weather Statement | CHS | Jasper | 24 min |
| May 4, 1:50 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 25 min |
| May 4, 2:19 PM EDT | Special Weather Statement | CHS | Beaufort, Colleton, Jasper | 41 min |
| May 4, 2:36 PM EDT | Special Weather Statement | CHS | Hampton | 24 min |
| May 4, 2:49 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester, Hampton | 56 min |
| May 4, 3:08 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 51 min |
| May 4, 3:34 PM EDT | Special Weather Statement | CHS | Allendale | 26 min |
| May 4, 4:02 PM EDT | Special Weather Statement | CHS | Allendale | 28 min |
| May 4, 5:09 PM EDT | Special Marine Warning | CHS | 25 min | |
| May 4, 1:11 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 34 min |
| May 4, 3:27 PM EDT | Special Weather Statement | CHS | Chatham | 33 min |
| May 4, 4:39 PM EDT | Special Weather Statement | CHS | Chatham | 36 min |
| May 4, 7:40 PM EDT | Special Weather Statement | CHS | Bryan | 35 min |
Nearby
Tornado Warnings in South Carolina, 2019Tornado Warnings in Georgia, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.